MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404310
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient visited the hospital because his inflatable penile prosthesis (ipp) was not functioning properly.The patient underwent surgery two weeks later and upon inspection, a crack was identified in the pump connecting tube.The pump was explanted and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Concomitant product udi for reservoir is (b)(4).Concomitant product udi for pump is (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Concomitant product udi for reservoir is (b)(4).Concomitant product udi for pump is (b)(4).Upon receipt at our quality assurance laboratory, the returned pump from this inflatable penile prosthesis (ipp) underwent a thorough analysis.Microscopic examination revealed two perforations in the pumps kink resistant tubings (krt), consistent with wear and fatigue.Leakage testing confirmed fluid loss from both krts, originating from fatigue related damage.Functional testing demonstrated that the pump did not operate as intended, as it did not successfully complete the activation tests.Based on the available test results and investigation, product analysis confirmed that the pump krts were leaking due to wear and fatigue, which supports the reported mechanical issue and hole/perforation.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 700 MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23346987
Report Number2124215-2025-74481
Device Sequence Number18506940
Product Code JCW
UDI-Device Identifier00878953003955
UDI-Public(01)00878953003955(17)171211(10)804489003
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/25/2020
Device Model Number72404310
Device Catalogue Number72404310
Device Lot Number928413005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOT:928413005 UPN:72404310. PUMP; LOT:928413005 UPN:72404310. PUMP; LOT:930890010 UPN:72404161. RESERVOIR; LOT:930890010 UPN:72404161. RESERVOIR
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale